Alert archive / New York / Small Craft Advisories in 2010

Small Craft Advisory 38, NWS Buffalo, NY

May 5, 2010

NWS Buffalo, NY issued this small craft advisory at May 5, 2010, 3:30 PM EDT. It took effect at May 6, 2010, 9:00 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
May 5, 2010, 3:30 PM EDT (19:30 UTC)
In effect from
May 6, 2010, 9:00 AM EDT
Expired
May 6, 2010, 10:00 PM EDT
In force
13 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

522 
WHUS71 KBUF 051930
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
330 PM EDT WED MAY 5 2010

...GUSTY WINDS FORECAST FOR THE NEW YORK NEAR SHORE WATERS... 

.RELATIVELY STRONG WINDS IN THE WAKE OF A DEPARTING STORM SYSTEM
WILL BE FOUND ACROSS BOTH LAKES ERIE AND ONTARIO ON THURSDAY. THE
FRESH TO STRONG WESTERLIES WILL PRODUCE WAVES IN EXCESS OF 4 FEET.
HIGH PRESSURE WILL THEN MOVE ACROSS THE EASTERN GREAT LAKES
THURSDAY NIGHT WITH THE WINDS AND WAVES SUBSIDING DURING THE
COURSE OF THE NIGHT.

LEZ020-040-041-060330-
/O.NEW.KBUF.SC.Y.0038.100506T1300Z-100506T2300Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
330 PM EDT WED MAY 5 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 7 PM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM EDT THURSDAY. 

WEST TO SOUTHWEST WINDS OF 15 TO 25 KNOTS CAN BE EXPECTED ON
THURSDAY WITH WAVES BUILDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-060330-
/O.NEW.KBUF.SC.Y.0038.100506T1300Z-100506T2300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
330 PM EDT WED MAY 5 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 7 PM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM EDT THURSDAY. 

WEST WINDS OF 15 TO 25 KNOTS ON THURSDAY WILL PRODUCE WAVES OF 3
TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043>045-060330-
/O.NEW.KBUF.SC.Y.0038.100506T1400Z-100507T0200Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
330 PM EDT WED MAY 5 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 10 PM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM EDT THURSDAY. 

WEST WINDS OF 15 TO 25 KNOTS ON THURSDAY WILL PRODUCE WAVES OF 3
TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH
5 follow-up statements
583 
WHUS71 KBUF 060159
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
959 PM EDT WED MAY 5 2010

...GUSTY WINDS FORECAST FOR THE NEW YORK NEAR SHORE WATERS...

.RELATIVELY STRONG WINDS IN THE WAKE OF A DEPARTING STORM SYSTEM
WILL BE FOUND ACROSS BOTH LAKES ERIE AND ONTARIO ON THURSDAY. THE
FRESH TO STRONG WESTERLIES WILL PRODUCE WAVES IN EXCESS OF
4 FEET. HIGH PRESSURE WILL THEN MOVE ACROSS THE EASTERN GREAT
LAKES THURSDAY NIGHT WITH THE WINDS AND WAVES SUBSIDING DURING
THE COURSE OF THE NIGHT.

LEZ020-040-041-061000-
/O.CON.KBUF.SC.Y.0038.100506T1300Z-100506T2300Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
959 PM EDT WED MAY 5 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM EDT
THURSDAY. 

WEST TO SOUTHWEST WINDS OF 15 TO 25 KNOTS CAN BE EXPECTED ON
THURSDAY WITH WAVES BUILDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-061000-
/O.CON.KBUF.SC.Y.0038.100506T1300Z-100506T2300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
959 PM EDT WED MAY 5 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM EDT
THURSDAY. 

WEST WINDS OF 15 TO 25 KNOTS ON THURSDAY WILL PRODUCE WAVES OF
3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043>045-061000-
/O.CON.KBUF.SC.Y.0038.100506T1400Z-100507T0200Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
959 PM EDT WED MAY 5 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM EDT
THURSDAY. 

WEST WINDS OF 15 TO 25 KNOTS ON THURSDAY WILL PRODUCE WAVES OF
3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
438 
WHUS71 KBUF 060758
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
358 AM EDT THU MAY 6 2010

...GUSTY WINDS FORECAST FOR THE NEW YORK NEAR SHORE WATERS...

.BRISK WESTERLY WINDS IN THE WAKE OF A DEPARTING COLD FRONT WILL
IMPACT LAKES ERIE AND ONTARIO TODAY. FRESH TO STRONG WESTERLIES
WILL PRODUCE WAVES IN EXCESS OF 4 FEET. HIGH PRESSURE BUILDING
ACROSS THE EASTERN GREAT LAKES TONIGHT WILL CAUSE THE WIND AND
WAVES TO SUBSIDE.

LEZ020-040-041-061600-
/O.CON.KBUF.SC.Y.0038.100506T1300Z-100506T2300Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
358 AM EDT THU MAY 6 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 7 PM EDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 7 PM EDT THIS EVENING. 

WEST TO SOUTHWEST WINDS OF 15 TO 25 KNOTS CAN BE EXPECTED ON
THURSDAY WITH WAVES BUILDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-061600-
/O.CON.KBUF.SC.Y.0038.100506T1300Z-100506T2300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
358 AM EDT THU MAY 6 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 7 PM EDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 7 PM EDT THIS EVENING. 

WEST WINDS OF 15 TO 25 KNOTS ON THURSDAY WILL PRODUCE WAVES OF
3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043>045-061600-
/O.CON.KBUF.SC.Y.0038.100506T1400Z-100507T0200Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
358 AM EDT THU MAY 6 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 10 PM EDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 10 PM EDT THIS EVENING. 

WEST WINDS OF 15 TO 25 KNOTS ON THURSDAY WILL PRODUCE WAVES OF
3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
215 
WHUS71 KBUF 061353
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
953 AM EDT THU MAY 6 2010

...GUSTY WINDS FORECAST FOR THE NEW YORK NEAR SHORE WATERS...

.BRISK WESTERLY WINDS IN THE WAKE OF A DEPARTING COLD FRONT WILL
IMPACT LAKES ERIE AND ONTARIO TODAY. FRESH TO STRONG WESTERLIES
WILL PRODUCE WAVES IN EXCESS OF 4 FEET. HIGH PRESSURE BUILDING
ACROSS THE EASTERN GREAT LAKES TONIGHT WILL CAUSE THE WIND AND
WAVES TO SUBSIDE.

LEZ020-040-041-062200-
/O.CON.KBUF.SC.Y.0038.000000T0000Z-100506T2300Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
953 AM EDT THU MAY 6 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING. 

WEST TO SOUTHWEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED THIS
AFTERNOON WITH WAVES AVERAGING 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-062200-
/O.CON.KBUF.SC.Y.0038.000000T0000Z-100506T2300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
953 AM EDT THU MAY 6 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING. 

WEST WINDS OF 15 TO 25 KNOTS THIS AFTERNOON WILL PRODUCE WAVES OF
3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043>045-062200-
/O.CON.KBUF.SC.Y.0038.100506T1400Z-100507T0200Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
953 AM EDT THU MAY 6 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

WEST WINDS OF 15 TO 25 KNOTS THIS AFTERNOON WILL PRODUCE WAVES OF
3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH
499 
WHUS71 KBUF 061950
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
350 PM EDT THU MAY 6 2010

LEZ020-040-041-070000-
/O.EXT.KBUF.SC.Y.0038.000000T0000Z-100507T0000Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
350 PM EDT THU MAY 6 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

WEST TO SOUTHWEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED THIS
EVENING WITH WAVES AVERAGING 3 TO 5 FEET. WINDS AND WAVES WILL
SUBSIDE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-070000-
/O.EXT.KBUF.SC.Y.0038.000000T0000Z-100507T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
350 PM EDT THU MAY 6 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

WEST WINDS OF 15 TO 25 KNOTS THIS EVENING WILL PRODUCE WAVES OF
3 TO 5 FEET. WINDS AND WAVES WILL SUBSIDE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043>045-070200-
/O.CON.KBUF.SC.Y.0038.000000T0000Z-100507T0200Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
350 PM EDT THU MAY 6 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

WEST WINDS OF 15 TO 25 KNOTS THIS EVENING WILL PRODUCE WAVES OF
3 TO 5 FEET. WINDS AND WAVES WILL SUBSIDE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH
979 
WHUS71 KBUF 070202
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1002 PM EDT THU MAY 6 2010

LOZ043>045-070315-
/O.EXP.KBUF.SC.Y.0038.000000T0000Z-100507T0200Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1002 PM EDT THU MAY 6 2010

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at May 5, 1:18 PM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, May 5, 1:18 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
118 PM EDT WED MAY 5 2010

.SYNOPSIS...
HIGH PRESSURE RIDGING NORTH FROM THE OHIO VALLEY WILL CIRCULATE A
SOUTHERLY FLOW OF WARMER AIR INTO THE AREA TODAY. SHOWERS AND
THUNDERSTORMS DEVELOPING AHEAD OF AN APPROACHING COLD FRONT WILL
IMPACT THE AREA LATE TODAY THROUGH THE FIRST HALF OF TONIGHT. HIGH
PRESSURE FOLLOWING THE FRONT WILL BRING DRIER CONDITIONS ON THURSDAY
BEFORE LOW PRESSURE HEADING TOWARD THE CENTRAL GREAT LAKES BRINGS
ANOTHER CHANCE FOR SHOWERS FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
ISOLATED SHOWERS ASSOCIATED WITH A WARM FRONT ADVANCING THROUGH
THE NORTH COUNTRY HAVE PUSHED EAST INTO THE ADIRONDACKS AND
WEAKENED THIS MORNING. LEFTOVER CLOUD COVER OVER CENTRAL NY AND
THE NORTH COUNTRY SHOULD TEND TO MIX OUT AND GIVE WAY TO SUNSHINE
THIS AFTERNOON. MEANWHILE ACROSS WESTERN NY THE WARM SECTOR HAS
BECOME ESTABLISHED...WITH NEARLY FULL SUNSHINE EXPECTED THROUGH AT
LEAST MID AFTERNOON. PREVIOUS FORECAST IN GOOD SHAPE...JUST SOME
MINOR TWEAKS MADE TO ADJUST TO LATEST TRENDS. DID BUMP FORECAST
HIGHS UP SLIGHTLY BASED ON THE 12Z KBUF SOUNDING AND 850MB TEMPS OF
+12C OR BETTER.

SPC HAS EXPANDED THE SLIGHT RISK AREA TO INCLUDE JUST ABOUT ALL
OF THE CWA IN THE DAY ONE OUTLOOK. UPDATED HWO ACCORDINGLY. EXPECT
CONVECTION TO HOLD OFF UNTIL VERY LATE AFTERNOON OR EARLY EVENING
IN THE WEST.

A 30 TO 40 KNOT LOW LEVEL JET SURGING AHEAD OF THE APPROACHING
COLD FRONT IS FORECAST TO PUSH ACROSS WESTERN NEW YORK AND
SOUTHERN ONTARIO LATER THIS AFTERNOON AND EVENING. THIS WILL
RESULT IN SOME INCREASE IN LOW LEVEL MOISTURE...WHILE MID LEVEL
LAPSE RATES INCREASE AS TEMPERATURES ALOFT COOL IN ADVANCE OF THE
APPROACHING UPPER LEVEL TROUGH. THE INCREASING INSTABILITY WILL
RESULT IN A FEW SHOWERS AND THUNDERSTORMS LATE IN THE DAY ACROSS
OUR FAR WESTERN COUNTIES.

EXPECT THE CONVECTION TO BECOME MORE WIDESPREAD THROUGH THE FIRST
HALF OF TONIGHT AS THE COLD FRONT PUSHES THROUGH OUR CWA...GENERALLY
BETWEEN 00Z AND 06Z. THE LATEST MODEL SOUNDINGS SUGGEST THAT AN
INVERTED V SOUNDING WILL BE IN PLACE WITH MODERATELY STRONG
EFFECTIVE BULK SHEAR IN THE VICINITY OF THE LOW AND UPPER LEVEL
JETS. THUS...WHILE THE THERMODYNAMICS MAY NOT BE IDEAL FOR STRONG
CONVECTION...THE COMPENSATING WIND SHEAR COULD SUPPORT OCCASIONAL
STRONG WIND GUSTS...ESPECIALLY WITH THE ANTICIPATED INVERTED-V
SOUNDINGS.

DURING THE SECOND HALF OF THE NIGHT...EXPECT THE SHOWERS AND
THUNDERSTORMS TO TAPER OFF FROM WEST TO EAST AS A DRY SLOT WORKS IN
BEHIND THE DEPARTING COLD FRONT.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
THURSDAY SHOULD SEE SOMEWHAT IMPROVING CONDITIONS. THE COLD FRONT
WILL BE WELL EAST OF THE REGION WITH DRIER AIR INFILTRATING THE AREA
IN ITS WAKE. HOWEVER...THE UPPER LEVEL TROUGH WILL BE CROSSING
THE AREA. COLD POOL ALOFT ASSOCIATED WITH UPSTREAM WAVE DROPS 500
MB TEMPERATURES TO BETWEEN -20C AND -24C. THIS COMBINED WITH
DIURNAL HEATING WILL CREATE ENOUGH SURFACE BASED INSTABILITY FOR
SCATTERED SHOWERS...ESPECIALLY ACROSS THE NORTH COUNTRY WHERE THE
LAPSE RATES WILL BE A LITTLE STEEPER AND LOW LEVEL MOISTURE WILL
BE MORE PLENTIFUL. ANTICIPATED LOW-TOPPED NATURE OF CONVECTIVE
ACTIVITY SHOULD PRECLUDE MUCH THUNDER POTENTIAL.

THURSDAY WILL BE A MUCH COOLER DAY WITH 850 MB TEMPERATURES
DROPPING TO NEAR +2C. THIS WILL ONLY SUPPORT HIGH IN THE LOWER TO
MID 60S.

A PROGRESSIVE H5 RIDGE WILL MOVE ACROSS THE REGION THURSDAY NIGHT.
OUTSIDE OF A LEFTOVER EVENING SHOWER ACROSS THE NORTH COUNTRY...FAIR
DRY WEATHER CAN BE ANTICIPATED.

ON FRIDAY...OUR CONTROLLING H5 RIDGE WILL MOVE EAST OF THE FORECAST
AREA WHILE A STRONG SHORTWAVE WILL DIG ACROSS THE MISSISSIPPI
VALLEY. THIS WILL SET UP STRONG WARM ADVECTION ACROSS OUR REGION
WITH ABUNDANT MOISTURE ADVECTING IN FROM THE WEST. THE COMBINATION
OF THE LOW LEVEL ISENTROPIC LIFT AND UPPER LEVEL DIFFLUENT FLOW
SHOULD PRODUCE SOME SHOWERS...ESPECIALLY OVER THE WESTERN COUNTIES.

THE PCPN WILL BECOME MUCH MORE WIDESPREAD FRIDAY NIGHT WHEN THE
ANOMALOUSLY DEEP H5 LOW WILL CRUISE EAST ACROSS THE GREAT LAKES
REGION. THE ASSOCIATED SFC LOW WILL LIFT ACROSS LAKE ONTARIO WHILE
HGT FALLS OF NEARLY 250DM WILL BE EXPERIENCED ACROSS THE REGION. CAT
POPS WILL BE USED TO HANDLE THE PCPN...BUT DUE TO THE UNCERTAINTY OF
THE EXACT TRACK OF THE SFC LOW...WILL HOLD OFF ON ADDING
THUNDERSTORMS TO THE FORECAST. LIKE THE WEDNESDAY NIGHT EVENT...LOW
LEVEL RIDGING AND THE ENTRAINMENT OF DRIER MID LEVEL AIR WILL RESULT
IN LOWER POPS ACROSS THE REGION AFTER MIDNIGHT.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
THIS PERIOD WILL MOST CERTAINLY FEATURE BELOW NORMAL TEMPERATURES...
ESPECIALLY SATURDAY AND SUNDAY WHEN READINGS WILL BE SOME 10 TO 15
DEGREES BELOW NORMAL. WHILE READINGS WILL BE BELOW NORMAL DURING THE
ENTIRE PERIOD...THE GOOD NEWS IS THAT THERE WILL BE A DAY TO DAY
WARMING TREND. SOME DETAILS...

ON SATURDAY...A DEEP H5 LOW WILL MOVE ACROSS NEW ENGLAND AND THE THE
ST LAWRENCE VALLEY WHILE A DOUBLE BARRELLED SFC LOW WILL MAKE ITS
WAY TO THE CANADIAN MARITIMES. SYNOPTIC MOISTURE CIRCULATING AROUND
THE BACKSIDE OF THIS DEPARTING FEATURE WILL COMBINE WITH H5 AIR OF
-24C TO POSSIBLE TOUCH OFF SOME -SHRA OVER THE REGION. H85 TEMPS
WILL BE IN THE VCNTY OF -4C...SO SFC TEMPS WILL STRUGGLE TO REACH 50.

THE DEEP H5 LOW WILL THEN MOVE ACROSS MAINE SATURDAY NIGHT.
UNSEASONABLY CHILLY AIR WILL POUR ACROSS OUR REGION ON THE BACKSIDE
OF THIS SYSTEM...WITH H85 TEMPS OF -4 TO -8C ANTICIPATED. THE COLD
AIR WILL COMBINE WITH LEFTOVER LOW LEVEL MOISTURE TO PRODUCE A MIX
OF RAIN AND WET SNOW SHOWERS OVER THE REGION. THE PCPN COULD FALL AS
JUST WET SNOW OVER THE HIGHER TERRAIN OF THE SRN TIER AND ALSO EAST
OF LK ONTARIO.

AS WE PROGRESS THROUGH THE REMAINDER OF THIS PERIOD (SUN-TUES)...A H5
RIDGE OVER THE CENTRAL PLAINS/MISSISSIPPI VALLEY WILL GRADUALLY MOVE
EAST ACROSS THE OHIO VALLEY AND LOWER GREAT LAKES. FAIR DRY WEATHER
WILL RETURN AS A RESULT...WITH TEMPERATURES TRENDING BACK TOWARDS
NORMAL AS WE GET TO TUESDAY.

&&

.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
VFR CONDITIONS WILL PREVAIL FOR THE FIRST 6 HOURS OR SO OF THE 18Z
TAF CYCLE. WINDS WILL REMAIN GUSTY THIS AFTERNOON ACROSS WESTERN NY
OUT OF THE SSW. THERE WILL BE A PERIOD OF STRONGER LOW LEVEL WINDS
THIS EVENING...BUT HAVE REMOVED MENTION OF LOW LEVEL WIND SHEAR AS
THE BOUNDARY LAYER WILL REMAIN MIXED...MOST LIKELY PREVENTING LLWS
CRITERIA FROM BEING MET WITH A MORE GRADUAL INCREASE IN WINDS WITH
HEIGHT.

A COLD FRONT OVER CENTRAL LOWER MICHIGAN EARLY THIS AFTERNOON WILL
SWEEP EAST ACROSS THE AREA THIS EVENING. THE AIRMASS WILL BECOME
MARGINALLY UNSTABLE ALONG AND JUST AHEAD OF THE COLD FRONT...WITH
DAYTIME HEATING ALLOWING A SOLID LINE OF SHOWERS AND EMBEDDED
SCATTERED THUNDERSTORMS TO DEVELOP BY LATE AFTERNOON UPSTREAM OVER
SOUTHERN ONTARIO PROVINCE AND LAKE ERIE. EXPECT THIS RAIN AND
EMBEDDED CONVECTION TO SPREAD EAST ACROSS THE TAF SITES THIS
EVENING. FORECAST TIMING AND PLACEMENT OF EMBEDDED CONVECTION NOT
QUITE HIGH ENOUGH TO INCLUDE TSRA...SO WILL INSTEAD INDICATE
POTENTIAL WITH A CB QUALIFIER FOR NOW AND ALLOW LATER AMENDMENTS TO
INTRODUCE A REFINED TIMING FOR TSRA. EXPECT THIS TO BE SHORT LIVED
WITH JUST A FEW HOURS OF RAIN AT EACH TAF SITE...FROM EARLY TO MID
EVENING ACROSS THE WEST AND LATE EVENING EAST.

FOLLOWING THE COLD FRONTAL PASSAGE...EXPECT A BRIEF PERIOD OF MAINLY
VFR LEVEL STRATUS TO QUICKLY SCATTER OUT BY THURSDAY MORNING AS
DRIER AIR ADVECTS IN. WINDS WILL BECOME GUSTY ON THURSDAY WITH
DAYTIME HEATING...WITH GUSTS TO AROUND 25 KNOTS COMMON.

OUTLOOK...
FRIDAY...VFR DETERIORATING TO MVFR LATE WITH RAIN DEVELOPING.
SATURDAY...VFR/MVFR IN SCATTERED SHOWERS.
SUNDAY AND MONDAY...VFR.

&&

.MARINE...
EXPECT WINDS AND WAVES TO STAY BELOW SMALL CRAFT ADVISORY CRITERIA
TODAY...ALTHOUGH WIND AND WAVES WILL BUILD AGAIN ALONG THE EASTERN
END OF LAKE ERIE AS SOUTHWEST WINDS CHANNEL AHEAD OF AN APPROACHING
COLD FRONT. A WESTERLY FLOW OF COLDER AIR FOLLOWING THE FRONT MAY
RESULT IN SMALL CRAFT ADVISORY CONDITIONS ON BOTH LAKES THURSDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...TJP
NEAR TERM...HITCHCOCK/TJP
SHORT TERM...RSH/TMA
LONG TERM...RSH
AVIATION...HITCHCOCK
MARINE...TJP
Hazardous weather outlook, May 5, 10:42 AM EDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1042 AM EDT WED MAY 5 2010

NYZ001>008-010>014-019>021-085-061445-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
1042 AM EDT WED MAY 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHERN
ONTARIO AND WESTERN NEW YORK LATE THIS AFTERNOON AND EARLY THIS
EVENING. THESE STORMS WILL SPREAD EAST ACROSS THE FINGER LAKES AND
CENTRAL NEW YORK THROUGH THE MID TO LATE EVENING. A FEW STORMS MAY
BECOME SEVERE AND CONTAIN ISOLATED DAMAGING WIND GUSTS AND SMALL
HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY EVENING AS A STRONG COLD
FRONT SWEEPS ACROSS THE REGION. THERE REMAINS SOME UNCERTAINTY
WITH THE TRACK OF THE ASSOCIATED LOW PRESSURE SYSTEM...AND THUS
THE AMOUNT OF WARMER AND MORE UNSTABLE AIR THAT WILL BE ABLE TO
MOVE INTO THE LOWER GREAT LAKES REGION. IF THE AIRMASS BECOMES
SUFFICIENTLY UNSTABLE...SOME STORMS MAY BECOME SEVERE WITH THE
MAIN RISK BEING DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-061445-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1042 AM EDT WED MAY 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHERN
ONTARIO AND LAKE ERIE LATE THIS AFTERNOON AND EARLY THIS EVENING.
THESE STORMS WILL SPREAD EAST ACROSS LAKE ONTARIO AND POSSIBLY THE
SAINT LAWRENCE VALLEY THROUGH THE MID TO LATE EVENING. A FEW
STORMS MAY CONTAIN ISOLATED DAMAGING WIND GUSTS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY EVENING AS A STRONG COLD
FRONT SWEEPS ACROSS THE REGION. THERE REMAINS SOME UNCERTAINTY
WITH THE TRACK OF THE ASSOCIATED LOW PRESSURE SYSTEM...AND THUS
THE AMOUNT OF WARMER AND MORE UNSTABLE AIR THAT WILL BE ABLE TO
MOVE INTO THE LOWER GREAT LAKES REGION. IF THE AIRMASS BECOMES
SUFFICIENTLY UNSTABLE...SOME STORMS MAY BECOME SEVERE WITH THE
MAIN RISK BEING DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 6:23 PM EDTSpecial Marine WarningBUF52 min
May 5, 6:54 PM EDTSpecial Marine WarningBUF36 min
May 5, 7:13 PM EDTSpecial Marine WarningBUF47 min

Nearby

Small Craft Advisories in New York, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.